MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE
Model Number TB-0535FCS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that part of the beak fell off from the thunderbeat surgical device.It is unknown when the reported issue occurred.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.The device was returned to olympus for inspection and the reported failure was confirmed.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: the probe was broken at 10.81 mm from its distal end.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE S
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22584906
Report Number9614641-2025-01253
Device Sequence Number4489078
Product Code GEI
UDI-Device Identifier04953170383540
UDI-Public04953170383540
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0535FCS
Device Lot Number52K 12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown